Volume 23, issue 5 (2019)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24, 1 issue

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Spherical CR uniformization of Dehn surgeries of the Whitehead link complement

Miguel Acosta

Geometry & Topology 23 (2019) 2593–2664
Abstract

We apply a spherical CR Dehn surgery theorem in order to obtain infinitely many Dehn surgeries of the Whitehead link complement that carry spherical CR structures. We consider as a starting point the spherical CR uniformization of the Whitehead link complement constructed by Parker and Will, using a Ford domain in the complex hyperbolic plane 2. We deform the Ford domain of Parker and Will in 2 in a one-parameter family. On one side, we obtain infinitely many spherical CR uniformizations on a particular Dehn surgery on one of the cusps of the Whitehead link complement. On the other side, we obtain spherical CR uniformizations for infinitely many Dehn surgeries on the same cusp of the Whitehead link complement. These manifolds are parametrized by an integer n 4, and the spherical CR structure obtained for n = 4 is the Deraux–Falbel spherical CR uniformization of the figure eight knot complement.

Keywords
spherical CR geometry, complex hyperbolic geometry, Dehn surgery, uniformization, Whitehead link, Ford domain
Mathematical Subject Classification 2010
Primary: 51M10, 57M50
Secondary: 22E40, 32V05
References
Publication
Received: 22 March 2018
Revised: 6 November 2018
Accepted: 5 February 2019
Published: 13 October 2019
Proposed: Walter Neumann
Seconded: Benson Farb, Jean-Pierre Otal
Authors
Miguel Acosta
Unité de recherche en Mathématiques
Université du Luxembourg
Campus Belval
Esch-sur-Alzette
Luxembourg